Alert archive / Wisconsin / River Flood Warnings in 2014
River Flood Warning 3, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 10, 2014, 6:44 PM CDT for Marathon County, Wisconsin. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2014, 6:44 PM CDT (23:44 UTC)
- Expired
- Apr 11, 2014, 6:44 PM CDT
- In force
- 24 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 151 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Rib River at Rib Falls (RIBW3).
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 13.8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05396000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
877
WGUS43 KGRB 102344
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
644 PM CDT THU APR 10 2014
...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN...
BIG RIB RIVER AT RIB FALLS AFFECTING MARATHON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.
&&
WIC073-111444-
/O.NEW.KGRB.FL.W.0003.140410T2344Z-000000T0000Z/
/RIBW3.1.SM.000000T0000Z.000000T0000Z.000000T0000Z.NO/
644 PM CDT THU APR 10 2014
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* FLOOD WARNING FOR
THE BIG RIB RIVER AT RIB FALLS.
* UNTIL FURTHER NOTICE.
* AT 5:15 PM THURSDAY THE STAGE WAS 9.9 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT 10.0 FEET...AT FLOOD STAGE...FLOODING AFFECTS ARE MAINLY LOWLAND
AREAS DOWNSTREAM OF RIB FALLS TOWARD MARATHON CITY.
&&
LAT...LON 4512 9004 4512 8995 4498 8994 4495 8963
4491 8965 4491 8993
$$2 follow-up statements
704
WGUS83 KGRB 111053
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
553 AM CDT FRI APR 11 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER
WISCONSIN...
BIG RIB RIVER AT RIB FALLS AFFECTING MARATHON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
&&
WIC073-120153-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/RIBW3.1.SM.140411T0045Z.140411T0600Z.000000T0000Z.NO/
553 AM CDT FRI APR 11 2014
THE FLOOD WARNING CONTINUES FOR
THE BIG RIB RIVER AT RIB FALLS.
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 415 AM today THE STAGE WAS 10.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT 10.0 FEET...AT FLOOD STAGE...FLOODING AFFECTS ARE MAINLY LOWLAND
AREAS DOWNSTREAM OF RIB FALLS TOWARD MARATHON CITY.
&&
LAT...LON 4512 9004 4512 8995 4498 8994 4495 8963
4491 8965 4491 8993
$$191
WGUS83 KGRB 112056
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
356 PM CDT FRI APR 11 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER
WISCONSIN...
BIG RIB RIVER AT RIB FALLS AFFECTING MARATHON COUNTY
OCONTO RIVER ABOVE OCONTO AFFECTING OCONTO COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE
ROUTE. TURN AROUND...DO NOT DROWN.
&&
WIC073-112126-
/O.CAN.KGRB.FL.W.0003.000000T0000Z-140411T2056Z/
/RIBW3.1.SM.140411T0045Z.140411T0600Z.140411T1155Z.NO/
356 PM CDT FRI APR 11 2014
THE FLOOD WARNING IS CANCELLED FOR
THE BIG RIB RIVER AT RIB FALLS.
* AT 2:15 PM FRIDAY THE STAGE WAS 9.2 FEET.
* FLOOD STAGE IS 10.0 FEET.
* AT 9.0 FEET...THERE IS MINOR FLOODING OF LOWLAND DOWNSTREAM BETWEEN
RIB FALLS AND MARATHON CITY. THERE IS MINOR FLOODING IN LIONS PARK
IN MARATHON CITY.
&&
LAT...LON 4512 9004 4512 8995 4498 8994 4495 8963
4491 8965 4491 8993
$$
WIC083-112126-
/O.CAN.KGRB.FL.W.0004.000000T0000Z-140412T1800Z/
/OCTW3.1.ER.000000T0000Z.140411T0915Z.140411T1200Z.UU/
356 PM CDT FRI APR 11 2014
THE FLOOD WARNING IS CANCELLED FOR
THE OCONTO RIVER ABOVE OCONTO.
* AT 2:15 PM FRIDAY THE STAGE WAS 8.4 FEET.
* FLOOD STAGE IS 9.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.0 FEET BY TOMORROW
MORNING.
* AT 9.0 FEET...AT FLOOD STAGE...WIDESPREAD FLOODING OCCURS IN A
PUBLIC CAMPGROUND IN THE CITY OF OCONTO. WATER APPROACHES THE BACK
YARDS OF SEVERAL HOMES ALONG THE RIVER IN OCONTO...AND THERE IS
WIDESPREAD LOWLAND FLOODING.
&&
LAT...LON 4493 8815 4490 8783 4486 8785 4483 8815
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 10, 6:04 PM CDT, 40 minutes earlier.
Area forecast discussion, Apr 10, 6:04 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 604 PM CDT THU APR 10 2014 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .SHORT TERM...TONIGHT AND FRIDAY ISSUED AT 325 PM CDT THU APR 10 2014 SFC HIGH PRESS RIDGE MOVES ACROSS REGION TONIGHT BRINGING MAINLY CLEAR SKIES AND LIGHTER WINDS AS DECOUPLING OCCURS. SCT SHOWERS EXPECTED ON FRIDAY AS ANOTHER FRONTAL BOUNDARY IN THE WESTERLY FLOW SLIDES OVER THE STATE. COVERAGE OF THE PRECIPITATION LIMITED DUE TO LACK OF MOISTURE. WHILE CAN'T ENTIRELY RULE OUT ISOLD TSTORM WITH MODERATELY UNSTABLE FORECAST SOUNDINGS...CHANCE TOO SMALL AT THIS POINT TO KEEP IN FORECAST. TEMP FORECAST A BLEND OF THE BEST PERFORMING MOS GUIDANCE...WHICH WERE VERY CLOSE TO THE PREVIOUS FORECAST. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY ISSUED AT 325 PM CDT THU APR 10 2014 MAIN FCST CONCERNS INCLUDE PCPN TRENDS WITH A SLOW MOVING FRONTAL BOUNDARY FROM SATURDAY THROUGH MONDAY...THE POTENTIAL FOR TSTMS AND HEAVY RAINFALL...AND POSSIBLY SOME ACCUMULATING SNOW SUNDAY NIGHT INTO EARLY MONDAY. EXPECT MANINLY DRY CONDITIONS IN THE WAKE OF A DEPARTING S/W TROF FRIDAY NIGHT. A FEW MODELS BRING SOME PCPN INTO OUR NW COUNTIES LATE...DUE TO A DEVELOPING WARM FRONT AND ASSOCIATED WAA...BUT WILL FOLLOW THE DRY GFS/ECMWF FOR NOW. PCPN WILL RAMP UP SATURDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE REGION. AHEAD OF THE FRONT...A 40-50 KT LLJ WILL PULL A MOIST AND UNSTABLE AIR MASS INTO THE FORECAST AREA. H8 DEW POINTS WILL INCREASE TO 8 TO 10 C...WITH PRECIPITABLE WATER VALUES TOPPING AN INCH (AROUND 200 PERCENT OF NORMAL). H8 LI'S OF 0 TO -3 WILL ALSO MOVE INTO THE REGION...SETTING THE STAGE FOR ELEVATED TSTMS WITH HEAVY RAINFALL AND SMALL HAIL...ESPECIALLY OVER C/EC WI. THE PCPN IS EXPECTED TO GRADUALLY DECREASE FROM NW TO SE LATE SATURDAY NIGHT INTO SUNDAY MORNING AS THE FRONT EDGES EAST AND THE DYNAMIC FORCING WEAKENS. HOWEVER...A COUPLED UPPER JET...DEEP MID-LEVEL FRONTOGENETIC FORCING AND THE APPROACH OF A SFC WAVE ON THE FRONT WILL CAUSE PCPN TO INCREASE AGAIN OVER MUCH OF THE FCST AREA LATE SUNDAY INTO SUNDAY NIGHT. PCPN TYPE WILL BECOME AN ISSUE AS INCREASING NORTH WINDS BRING COLDER AIR INTO THE FCST AREA. THE ECMWF HOLDS ONTO SOME SIGNIFICANT PCPN OVER NE/EC WI AS THE COLD AIR ARRIVES DURING THE LATE EVENING AND OVERNIGHT HOURS. THIS WILL SET THE STAGE FOR POSSIBLE ACCUMULATING SNOW OVER EASTERN WI LATE SUNDAY NIGHT INTO EARLY MONDAY...WHICH MAY IMPACT THE MONDAY MORNING COMMUTE. THE SNOW SHOULD QUICKLY EXIT THE REGION MONDAY MORNING. AN UPPER TROF AND COLD FRONT WILL BRING A CHANCE OF SNOW SHOWERS TO THE REGION LATE MONDAY NIGHT INTO TUESDAY. GENERALLY DRY CONDITIONS ARE EXPECTED INTO MIDWEEK. TEMPERATURES WILL START OFF NEAR TO SLIGHTLY ABOVE NORMAL AT THE BEGINNING OF THE PERIOD...FALL TO MUCH BLO NORMAL SUNDAY NIGHT THROUGH TUESDAY...THEN GRADUALLY MODERATE FOR THE REST OF THE WEEK. && .AVIATION...FOR 00Z TAF ISSUANCE ISSUED AT 603 PM CDT THU APR 10 2014 GUSTY WESTERLY SURFACE WINDS WILL QUICKLY DIMINISH EARLY THIS EVENING WITH VFR SKC OVERNIGHT. FRIDAY WILL HAVE A SMALL CHANCE OF SHOWERS DURING THE MIDDAY OR EARLY AFTERNOON HOURS AS A WEAK FRONTAL SYSTEM MOVES THROUGH. SHOULD REMAIN VFR EVEN WITH THE SHOWERS. && .HYDROLOGY... ISSUED AT 325 PM CDT THU APR 10 2014 HAVE ISSUED AN ESF TO COVER THE INCREASED FLOODING POTENTIAL DUE TO SNOW MELT AND HEAVY RAINFALL OVER THE WEEKEND. GRADUAL RISES DUE TO RUNOFF FROM SNOW MELT ARE EXPECTED THROUGH FRIDAY NIGHT. RAINFALL AMOUNTS OF A HALF INCH TO AN INCH OVER NORTHERN WI...AND 1 TO 2 INCHES OVER CENTRAL AND EAST CENTRAL WI WILL GREATLY INCREASE THE FLOODING POTENTIAL OVER THE WEEKEND. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....JKL LONG TERM......KIECKBUSCH AVIATION.......RDM HYDROLOGY......KIECKBUSCH
Hazardous weather outlook, Apr 10, 2:59 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 259 PM CDT THU APR 10 2014 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112000- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 259 PM CDT THU APR 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY TEMPERATURES IN THE 50S AND LOWER 60S OVER THE NEXT FEW DAYS WILL CONTINUE TO REDUCE THE SNOW PACK ACROSS NORTHERN WISCONSIN. THE RUNOFF DUE TO MELTING SNOW WILL CONTINUE TO CAUSE RIVERS TO RISE. MANY RIVERS IN CENTRAL...EAST CENTRAL AND NORTHEAST WISCONSIN ARE ALREADY ABOVE BANKFULL...SO THE RUNOFF COULD RESULT IN MINOR FLOODING. A SLOW MOVING FRONTAL BOUNDARY WILL BRING A MORE SIGNIFICANT RAINFALL TO THE REGION SATURDAY INTO SUNDAY NIGHT... WITH AMOUNTS OF A HALF INCH TO AN INCH EXPECTED OVER NORTHERN WISCONSIN...AND AS MUCH AS 1 TO 2 INCHES IN CENTRAL AND EAST CENTRAL WISCONSIN. THE HEAVY RAIN WILL LIKELY AGGRAVATE THE FLOODING POTENTIAL. ANYONE LIVING NEAR RIVERS AND STREAMS SHOULD MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLOODING. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON AND SATURDAY NIGHT...ESPECIALLY OVER CENTRAL...NORTHEAST AND EAST CENTRAL WISCONSIN. HEAVY RAINFALL AND SMALL HAIL CAN BE EXPECTED WITH THE STRONGER STORMS. THERE IS POTENTIAL FOR ACCUMULATING SNOW LATE SUNDAY NIGHT INTO EARLY MONDAY MORNING...ESPECIALLY OVER NORTHEAST AND EAST CENTRAL WISCONSIN. IT IS TOO EARLY TO MAKE AN ACCURATE ESTIMATE OF SNOWFALL AMOUNTS...BUT HAZARDOUS TRAVEL CONDITIONS MAY IMPACT THE MONDAY MORNING COMMUTE IN EASTERN WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-112000- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 259 PM CDT THU APR 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY NORTH GALES AND HIGH WAVES ARE POSSIBLE SUNDAY NIGHT INTO MONDAY. JKL/TSK
In the hours before
Special weather statement, Apr 10, 2:27 PM CDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 227 PM CDT THU APR 10 2014 WIZ035>037-045-110000- WOOD-PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...WISCONSIN RAPIDS...STEVENS POINT... WAUTOMA 227 PM CDT THU APR 10 2014 ...NEAR CRITICAL FIRE WEATHER CONDITIONS EXPECTED IN CENTRAL WISCONSIN THIS AFTERNOON... WEST WINDS GUSTING TO 30 TO 40 MPH...RELATIVE HUMIDITY AS LOW AS 15 PERCENT AND TEMPERATURES IN THE MIDDLE 60S...WILL COMBINE WITH DRY FUELS TO CREATE NEAR CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. ANY FIRES THAT START THIS AFTERNOON MAY SPREAD QUICKLY DUE TO THE HIGH WINDS. PERSONS IN FIRE-PRONE AREAS OF CENTRAL WISCONSIN SHOULD BE AWARE OF THE INCREASED FIRE DANGER. DEBRIS BURNING SHOULD NOT BE ATTEMPTED...AND RESIDENTS SHOULD ALSO USE CARE WITH ALL-TERRAIN VEHICLES AND CHAIN SAWS...WHICH CAN THROW A SPARK AND IGNITE A FIRE. CONDITIONS SHOULD IMPROVE BY EARLY EVENING AS HUMIDITY INCREASES AND WIND GUSTS SUBSIDE. KIECKBUSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:12 AM CDT | River Flood Warning | GRB | Marathon | 24 hr |
Nearby
River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.